Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 3, 2014, 4:32 PM EDT for Orange County, New York. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2014, 4:32 PM EDT (20:32 UTC)
- Expired
- Jun 3, 2014, 5:15 PM EDT
- In force
- 43 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Orange County, NY
The radar
The Brookhaven radar (KOKX), 120 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:37 PM EDT | HAIL 1 | South Blooming Grove, NY | QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897
WUUS51 KOKX 032032
SVROKX
NYC071-032115-
/O.NEW.KOKX.SV.W.0010.140603T2032Z-140603T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 515 PM EDT...
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHESTER...OR NEAR MONROE...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF WEST POINT BY 450 PM...
NEW WINDSOR AND GARDNERTOWN BY 500 PM...
NEWBURGH BY 505 PM...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4159 7401 4159 7396 4159 7395 4157 7395
4154 7398 4152 7399 4146 7399 4144 7398
4139 7395 4127 7429 4138 7437
TIME...MOT...LOC 2032Z 238DEG 22KT 4138 7422
$$
GOODMAN2 follow-up statements
890
WWUS51 KOKX 032050
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
450 PM EDT TUE JUN 3 2014
NYC071-032115-
/O.CON.KOKX.SV.W.0010.000000T0000Z-140603T2115Z/
ORANGE NY-
450 PM EDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN ORANGE COUNTY...
AT 445 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WASHINGTONVILLE...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CORNWALL ON HUDSON...FIRTHCLIFFE...VAILS GATE AND NEW WINDSOR BY
455 PM...
NEWBURGH AND 6 MILES SOUTH OF BALMVILLE BY 500 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN SOUTH BLOOMING
GROVE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4159 7395 4157 7395 4154 7398 4152 7399
4146 7399 4139 7395 4130 7419 4143 7428
4159 7401
TIME...MOT...LOC 2049Z 248DEG 24KT 4142 7408
$$
GOODMAN402
WWUS51 KOKX 032115
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
515 PM EDT TUE JUN 3 2014
NYC071-032125-
/O.EXP.KOKX.SV.W.0010.000000T0000Z-140603T2115Z/
ORANGE NY-
515 PM EDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE COUNTY HAS
EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS MOVING INTO
PUTNAM COUNTY.
LAT...LON 4159 7395 4157 7395 4154 7398 4152 7399
4146 7399 4139 7395 4130 7419 4143 7428
4159 7401
TIME...MOT...LOC 2115Z 248DEG 24KT 4148 7387
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:19 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 3, 4:19 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT TUE JUN 3 2014
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY AND PASS
OFFSHORE WEDNESDAY MORNING. A LOW PRESSURE SYSTEM WILL INTENSIFY AS
IT MOVES EAST ACROSS THE REGION THURSDAY MORNING FOLLOWED BY HIGH PRESSURE
FRIDAY THROUGH SUNDAY. A WEAK FRONTAL SYSTEM MAY APPROACH THE REGION
ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LINES OF SCT TO BKN SHOWERS AND TSTMS CONTINUE TO DEVELOP FROM EASTERN
PA EAST ACROSS THE NY / NJ BORDER NORTH ACROSS THE HUDSON VALLEY.
THE COMBINATION OF LOW LVL INSTABILITY CONTINUING TO INCREASE WITH
SFC DEW POINTS IN THE MID 60S AND THE APPROACH OF A NEGATIVELY
TITLED UPPER LVL SHORT WAVE...WILL CAUSE EXPANDING AREAL COVERAGE
OF SHOWERS AND TSTMS.
BECAUSE STORMS WILL BE SLOW MOVING...HEAVY RAIN IS POSSIBLE. IN ADDITION
TO LIGHTNING...CAN NOT RULE OUT THE CHANCE OF A FEW STORMS PRODUCING
GUSTY WINDS AND SMALL HAIL IN ADDITION TO LIGHTNING.
THE CURRENT FORECAST FOR THE NEAR TERM LOOKS ON TRACK WITH A WEAK
LOW DEVELOPING ALONG THIS SLOW MOVING FRONT AS IT MOVES EAST
OVERNIGHT...WHICH WILL CAUSE THE SHOWERS AND TSTMS TO EXPAND EAST
ACROSS SOUTHERN CT AND LONG ISLAND...MAINLY AFTER 6 PM.
BASED ON THE AREAL COVERAGE OF RAIN...CAN NOT RULE OUT PATCHY FOG OVERNIGHT.
THERE IS A HIGH RISK OF RIP CURRENT DEVELOPMENT TODAY DUE TO THE
PERSISTENT 3-5 FT LONG PERIOD SOUTHEAST SWELLS EVERY 10-12 SECONDS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
ALL OF THE MODELS SUGGEST THAT THE AREA WILL DRY OUT FROM W TO E
ON WED AS THE UPR FORCING TRACKS OFFSHORE. HAVE TRENDED POPS
DOWNWARD. THERE IS THE CHC HOWEVER THAT THERE COULD BE SOME
LINGERING SHRA OR TSTM DEVELOPMENT...PARTICULARLY ERN CT...AHEAD
OF THE ACTUAL CDFNT WHICH WILL BE SLOW TO MOVE THRU...IF IT DOES
AT ALL...BY EVE.
TEMPS CLOSE TO THE GMOS25 BUT THE MET WAS BLENDED IN TO ACCOUNT
FOR THE SLOW PROGRESS OF THE FRONT AND ONSHORE FLOW.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
STILL A CHANCE OF LINGERING SHOWERS THURSDAY NIGHT WITH THE
DEPARTING LOW PRESSURE SYSTEM...BUT MAINLY BEFORE MIDNIGHT. HIGH
PRESSURE THEN BUILDS IN FOR FRIDAY WITH DRY WEATHER...BUT WITH A
CYCLONIC FLOW ALOFT AND THE POTENTIAL OF A SHORTWAVE PASSING
THROUGH...AN ISOLATED SHOWER OR TSTM IS NOT OUT OF THE QUESTION
ACROSS CT.
DRY WEATHER EXTENDS THROUGH THE WEEKEND WITH HIGH PRESSURE OVERHEAD.
HIGHS ON BOTH DAYS ABOVE NORMAL.
MODELS ARE SPEEDING UP THE TIME OF THE NEXT COLD FRONT. IT NOW
APPEARS THAT IT WILL MOVE THROUGH SOMETIME DURING MONDAY. WILL CAP
POPS AT CHC FOR NOW...THEN GO WITH A DRY FORECAST FOR TUESDAY BEHIND
THE FRONT.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A WEAK FRONTAL SYSTEM APPROACHES FROM THE WEST THIS AFTERNOON AND
EVENING.
SOUTH FLOW 8-12 KT THROUGH THIS EVENING....THEN WINDS GO LIGHT AND
VARIABLE LATER TONIGHT.
SHOWERS AND ISOLATED THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP
THIS AFTERNOON. EXPECT SHOWERS TO BECOME MORE WIDESPREAD WITH
THUNDERSTORMS AFTER 20Z. BEST CHANCES WILL BE WEST OF THE HUDSON
RIVER WITH LESSER CHANCES EAST.
WILL CARRY TEMPOS FOR THE NYC TERMINALS AS WELL AS THE TERMINALS
NORTH AND WEST OF NYC. WILL LEAVE THUNDER OUT FOR THE OTHER
TERMINALS.
SUB-VFR CONDITIONS POSSIBLE IN ANY SHOWERS.
MVFR/IFR CONDITIONS LIKELY AFTER 06Z WEDNESDAY IN FOG/STRATUS.
IMPROVEMENT TO VFR MAY BE SLOW WEDNESDAY MORNING.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMDS POSSIBLE THIS AFTERNOON FOR TIMING OF
CONVECTION. BEST CHANCE OF THUNDER WILL BE FROM 22Z-00Z.
KLGA FCSTER COMMENTS: AMDS POSSIBLE THIS AFTERNOON FOR TIMING OF
CONVECTION. BEST CHANCE OF THUNDER WILL BE FROM 22Z-00Z.
KEWR FCSTER COMMENTS: AMDS POSSIBLE THIS AFTERNOON FOR TIMING OF
CONVECTION. BEST CHANCE OF THUNDER WILL BE FROM 21Z-23Z.
KTEB FCSTER COMMENTS: AMDS POSSIBLE THIS AFTERNOON FOR TIMING OF
CONVECTION. BEST CHANCE OF THUNDER WILL BE FROM 21Z-23Z.
KHPN FCSTER COMMENTS: AMDS POSSIBLE THIS AFTERNOON FOR TIMING OF
CONVECTION. BEST CHANCE OF THUNDER WILL BE FROM 22Z-24Z.
KISP FCSTER COMMENTS: AMDS POSSIBLE FOR TIMING OF SHOWERS THIS
EVENING. BEST CHANCE OF SHOWERS STARTING BETWEEN 23Z-01Z
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.WED AFTERNOON...MAINLY VFR.
.THU...SHRA/SUB-VFR LIKELY...MOSTLY MORNING.
.FRI..VFR.
.SAT...VFR.
.SUN...MAINLY VFR.
&&
.MARINE...
SWELLS ARE AVERAGING ABOUT ONE FOOT ABV THE WAVEWATCH MODEL
GUIDANCE...SO HAVE EXTENDED THE SMALL CRAFT ADVISORY THRU THE DAY
FOR ALL OF THE OCEAN AS A RESULT. WINDS BLW SCA LVLS OTHERWISE.
WINDS AND SEAS WILL LIKELY REMAIN BLW SCA LVLS TNGT AND
WED...HOWEVER...SEAS MAY BE CLOSE TO 4 FT ON THE OCEAN THRU THE
PERIOD.
THERE IS POTENTIAL FOR MARGINAL SCA CONDS OVER THE OCEAN WATERS LATE
WED NIGHT INTO THU...DEPENDING ON STRENGTH OF A LOW PRESSURE WAVE
TRACKING THROUGH. OTHERWISE...GENERALLY SUB-SCA CONDS EXPECTED FRI
AND SAT WITH HIGH PRESSURE BUILDING OVER THE WATERS.
........................
A LINGERING SOUTHERLY SWELL IS EXPECTED TO KEEP SEAS OVER 5FT ON THE
OCEAN THROUGH THURSDAY NIGHT...THEN SEAS FALL BELOW 5FT WEST TO EAST
DURING FRIDAY. THEREAFTER...RELATIVELY LIGHT WINDS WILL KEEP
CONDITIONS BELOW ADVISORY LEVELS THROUGH THE WEEKEND.
&&
.HYDROLOGY...
THROUGH TONIGHT...BASIN AVG RAINFALL IS FORECAST TO RANGE FROM 1/4
TO 1/2 INCH WITH THE APPROACH OF A SLOW MOVING COLD FRONT. SLOW
MOVING HEAVY SHOWERS AND TSTMS HAVE PRODUCED RAINFALL RATES OF 1
INCH IN 15 MINUTES. ADDITIONAL FLOOD ADVISORIES ARE POSSIBLE AND
ISOLATED FLASH FLOODING IS POSSIBLE THROUGH THIS EVENING.
WEDNESDAY NIGHT THROUGH THURSDAY...HEAVY RAIN IS LIKELY AS AN INTENSIFYING
LOW PRESSURE SYSTEM PASSES NEAR THE LOCAL AREA THURSDAY MORNING. A WIDESPREAD
1 TO 2 INCH RAINFALL IS POSSIBLE WITH ISOLATED HIGHER AMOUNTS. MAXIMUM
HOURLY RAINFALL RATES OF AT LEAST 1 INCH PER HOUR IS POSSIBLE ALONG
WITH MINOR TO MODERATE URBAN FLOODING.
OTHERWISE...WIDESPREAD SIGNIFICANT RAINFALL IS NOT FORECAST FRIDAY
THROUGH SUNDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT THIS
EVENING FOR ANZ350-353-355.
&&
SYNOPSIS...GC/JC
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...JC
AVIATION...BC
MARINE...GC/JC
HYDROLOGY...GC/JCHazardous weather outlook, Jun 3, 4:08 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 408 PM EDT TUE JUN 3 2014 ANZ330-335-338-340-345-350-353-355-CTZ006>008-010>012-NYZ078-079- 042015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN NEW HAVEN- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK- 408 PM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY NIGHT AND THURSDAY...HEAVY RAIN IS LIKELY AS AN INTENSIFYING LOW PRESSURE SYSTEM PASSES NEAR THE LOCAL AREA THURSDAY MORNING. A WIDESPREAD 1 TO 2 INCH RAINFALL IS POSSIBLE WITH ISOLATED HIGHER AMOUNTS. MAXIMUM HOURLY RAINFALL RATES OF AT LEAST 1 INCH PER HOUR IS POSSIBLE ALONG WITH MINOR TO MODERATE URBAN FLOODING. ADDITIONALLY...A FEW THUNDERSTORMS ARE POSSIBLE THAT COULD PRODUCE STRONG WIND GUSTS ALONG WITH LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-042015- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 408 PM EDT TUE JUN 3 2014 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002-004-006-103>108-NYZ067>074-176-177-042015- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU- 408 PM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. HEAVY SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING ALONG WITH WIND GUSTS OF 40 TO 45 MPH. ISOLATED FLASH FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE ALONG WITH ISOLATED WIND GUSTS UP TO 58 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY NIGHT AND THURSDAY...HEAVY RAIN IS LIKELY AS AN INTENSIFYING LOW PRESSURE SYSTEM PASSES NEAR THE LOCAL AREA THURSDAY MORNING. A WIDESPREAD 1 TO 2 INCH RAINFALL IS POSSIBLE WITH ISOLATED HIGHER AMOUNTS. MAXIMUM HOURLY RAINFALL RATES OF AT LEAST 1 INCH PER HOUR IS POSSIBLE ALONG WITH MINOR TO MODERATE URBAN FLOODING. ADDITIONALLY...A FEW THUNDERSTORMS ARE POSSIBLE THAT COULD PRODUCE STRONG WIND GUSTS ALONG WITH LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-179-042015- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 408 PM EDT TUE JUN 3 2014 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 3, 3:23 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
323 PM EDT TUE JUN 3 2014
NYZ067-032015-
ORANGE-
323 PM EDT TUE JUN 3 2014
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF NEW WINDSOR...OR 8 MILES
SOUTHWEST OF NEWBURGH...AND MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL BE...
NEAR NEW WINDSOR BY 340 PM.
NEAR GARDNERTOWN BY 350 PM.
PEOPLE IN NORTHEASTERN ORANGE COUNTY...INCLUDING NEW WINDSOR...
NEWBURGH AND GARDNERTOWN...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH PER
HOUR...COULD ALSO CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4161 7409 4161 7407 4159 7405 4159 7396
4157 7395 4154 7398 4152 7399 4144 7398
4132 7413 4142 7426 4159 7415 4159 7413
4162 7413
GOODMANSpecial weather statement, Jun 3, 4:19 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT TUE JUN 3 2014
NYZ067-032115-
ORANGE-
419 PM EDT TUE JUN 3 2014
...RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT CENTRAL ORANGE
COUNTY...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR FLORIDA...MOVING EAST AT 15 MPH.
THIS STORM WILL BE...
NEAR CHESTER BY 430 PM.
NEAR MONROE BY 440 PM.
NEAR HARRIMAN BY 450 PM.
NEAR WEST POINT BY 515 PM.
PEOPLE IN CENTRAL ORANGE COUNTY...INCLUDING FLORIDA...CHESTER...
MONROE...HARRIMAN AND WEST POINT...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OVER 2 INCHES PER HOUR...COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4135 7440 4154 7400 4150 7399 4146 7399
4144 7398 4140 7395 4135 7396 4133 7398
4129 7403 4126 7436
GOODMANThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:22 AM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 17 hr |
| Jun 3, 3:23 PM EDT | Special Weather Statement | OKX | Orange | 52 min |
| Jun 3, 3:42 PM EDT | Areal Flood Advisory | OKX | Orange | 2 hr |
| Jun 3, 4:19 PM EDT | Special Weather Statement | OKX | Orange | 56 min |
| Jun 3, 5:01 PM EDT | Flash Flood Warning | OKX | Orange | 119 min |
| Jun 3, 5:03 PM EDT | Special Marine Warning | OKX | 42 min | |
| Jun 3, 5:12 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Putnam, Queens, Richmond and 2 more | 63 min |
| Jun 3, 5:39 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 2 hr |
| Jun 3, 6:04 PM EDT | Areal Flood Advisory | OKX | Bronx, New York, Westchester | 116 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.